Content » Vol 77, Issue 4

Minocycline induces an increase in the number of excreting pilosebaceous follicles in acne vulgaris. A randomised study

Bodokh I, Jacomet Y, Lacour JP, Ortonne JP
DOI: 10.2340/0001555577255259

Abstract

The effects of treatment with minocycline 100 mg per day on sebaceous excretion in acne vulgaris using lipometry and Sebutape were studied in 45 patients in an open study as well as in a randomised placebo-controlled study. In both studies a subclinical increase in sebaceous excretion was noted from the 28th day of treatment. This effect continued for 1 month after the end of treatment. The increase in sebaceous excretion was concomitant with an increase in the number of excreting pilosebaceous follicles. Minocycline may cause the follicles to become unblocked by acting on the factors responsible for ostial hyperkeratosis, in addition to an antibacterial effect on retentional acne lesions.

Supplementary content

Comments

Not logged in! You need to login/create an account to comment on articles. Click here to login/create an account.